Wildfire, Creek
- When
- January 15, 12:00 PM CST to 6:00 PM CST
- Where
- Creek forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
A large grass fire near Kellyville burned 800 acres.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A large grass fire near Kellyville burned 800 acres.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 15, 10:49 AM CST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CST SUN JAN 15 2006
.UPDATE...
EXPECT TEMPERATURES TO BE A FEW DEGREES WARMER THAN EARLIER THOUGHT
DESPITE THE HIGH CLOUDS SEEN IN SAT PICS STREAMING NORTHEAST TOWARD
THE AREA. THE COMBINATION OF PLENTY OF WIND AND LOW DEW POINTS WILL
CAUSE RED FLAG CRITERIA TO BE MET. ONLY TWEAKED THE FORECAST. UPDATE
ALREADY SENT.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 AM CST SUN JAN 15 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-152300- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 AM CST SUN JAN 15 2006 ...EXTREME FIRE WEATHER CONDITIONS EXPECTED TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...LATE TONIGHT. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. FIRE WEATHER DANGER. RISK...SIGNIFICANT...SPREAD INDEX=75. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS MORNING. DISCUSSION... GUSTY SOUTH WINDS...VERY WARM TEMPERATURES AND LOW HUMIDITIES WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS TODAY. WINDS WILL BE GUSTING TO AROUND 30 MPH BY LATE THIS MORNING INTO THE AFTERNOON HOURS. WITH TEMPERATURES CLIMBING TO THE UPPER 60S AND LOWER 70S THIS AFTERNOON...AND HUMIDITY VALUES FALLING INTO THE 20 TO 25 PERCENT RANGE OVER MOST OF THE AREA...FIRE DANGER WILL WORSEN THROUGH THE DAY. THERE WILL ALSO BE A SLIGHT CHANCE THAT A FEW THUNDERSTORMS MAY DEVELOP OVER FAR SOUTHEAST OKLAHOMA LATE TONIGHT. SOME ELEVATED INSTABILITY WILL BE PRESENT...BUT ANY STORMS THAT DO DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGERS SHOULD BE PREPARED FOR THE POTENTIAL FIRES THAT MAY OCCUR TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...WINTER WEATHER POTENTIAL...HIGH FIRE WEATHER POTENTIAL. TUESDAY...WINTER WEATHER POTENTIAL...HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...HIGH FIRE WEATHER POTENTIAL. THURSDAY...HIGH FIRE WEATHER POTENTIAL. FRIDAY...HIGH FIRE WEATHER POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... AN UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA MONDAY AND TUESDAY. ONLY LIGHT PRECIPITATION IS EXPECTED...BUT BEHIND THE COLD FRONT SOME OF THE PRECIPITATION MAY BE MIXED WITH OR CHANGE TO LIGHT SNOW IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS MONDAY NIGHT AND EARLY TUESDAY. WITHOUT SIGNIFICANT PRECIPITATION...FIRE WEATHER CONCERNS WILL CONTINUE THROUGHOUT THE UPCOMING WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491380.